Ask a Pharmacist Expert Forum
ADHD MEDS AND DEPRESSION
About This Forum:

Questions in the Ask a Pharmacist Forum are being answered by pharmacists. Topics include: General information on prescription medication, over-the-counter medications, brand drugs, generic equivalents, common uses, drug therapy, drug interactions, possible side effects, travel medications, pill identification and proper disposal of expired, damaged and unusable medications.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

ADHD MEDS AND DEPRESSION

My 11 year old son diagnosed with ADHD deperission. He is taking meds that I feel couter act one another....reperidone.25mg 2 x day, vyvanse 30 mg 1 x a day, zoloft 1/2 25mg a day, and methyphidate 10 mg 1 x a day in afternoon. Help. Does these different medicines seem necessary. He is still have concentration issues.
Age
:  
46
Sex
:  
Female
Weight
:  
105 sons weight
Current Medications
:  
.reperidone.25mg 2 x day, vyvanse 30 mg 1 x a day, zoloft 1/2 25mg a day, and methyphidate 10 mg 1 x a day in afternoon.
Drug Allergies
:  
KNA
Medical Conditions
:  

My 11 year old son diagnosed with ADHD deperission. He is taking meds that I feel couter act one another....reperidone.25mg 2 x day, vyvanse 30 mg 1 x a day, zoloft 1/2 25mg a day, and methyphidate 10 mg 1 x a day in afternoon. Help. Does these different medicines seem necessary. He is still have concentration issues.
4475871_tn?1355180944
Risperidone is an atypical (second generation) antipsychotic. Vyvanse (lisdexamfetamine) is a stimulant. Zoloft (sertraline) is an anti-depressant. Methylphenidate is a stimulant. Your son is taking two stimulant medications which are generally indicated for ADHD, and sertraline, an anti-depressant, indicated for the treatment of depression. Risperidone is typically indicated for bipolar disorder, or schizophrenia, however, it may have additional uses as well. Stimulant medications such as methylphenidate may increase the risk for new-onset psychosis; patients must be monitored for symptoms of aggression or hostility. Regarding the antipsychotic medication, risperidone, this drug has a side effect of causing a reduced attention span in less than 4% of patients.    

I do not have enough information available to determine the most appropriate course of treatment for your son, but I would recommend you review his current medication regimen with a psychiatrist if you feel his symptoms are not currently being well-controlled.
Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank